Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Managing On-going Peripheral Neuropathy with Truvada
Oct 26, 2012

Hi, I was diagnosed advanced HIV in Aug 2012 and started on the meds Sept 2012. Jan 2012 I had triggered Bell's Palsy on the right side of the face, With steroid this was managed and I recovered well. From Sept, I have been on Truvada-Prezista-Norvir along with Valtrex and an Antibiotic, this bounced my CD4 from 28 --> 260 and Viral load from 400,000 to 80,000 Along with this came IRS in the form of Extreme tinglng on face (where my Bell's was healing), right arm and leg and symmetry thereafter where it all came to left arm/leg/face as well. I was started on a month-down Prednisone dose with a month down taper, but even now, the tinglng in face/hand/legs persists deeply wiht some numbness. Since I had this tinglings before the HIV meds started, Its hard to say if Truvada causes it, but I imagine it enhances it completely. How to better manage this? Please help!

Response from Dr. Henry

Unlikely that the left side problems are directly related to your HIV regimen though flare up from immune reconstitution may be involved. A thorough medical/neurologic evaluation looking for nerve compression/impingement or other condition resulting in left side nerve symptoms. KH



Previous
HIV & Psoriatic Arthritis Treatment for the PA
Next
A Drug Holiday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement